CSN Login
Members Online: 9

anyone have raised heart rate during/after chemo?

PinkPearl's picture
PinkPearl
Posts: 280
Joined: Oct 2010

I had my third chemo last Monday (8 days ago) and my resting heart rate has been about 112 most of yesterday and last night and then again this morning just after I awoke. I do feel just alittle winded when I go up or down steps but no pain or anything. Is this normal? Thinking of calling my oncologist?

disneyfan2008
Posts: 5520
Joined: Oct 2010

just wanted to pop in say I hope things are better...

ON different note I had racing heart (POUNDING) nightly when I laid down-Dr suggested taking vitiamins etc early and it seemed to work. I felt like my heart was going to come out of chest! LIKE a ran a marathon!

Have you called your doctor yet?

Katmy
Posts: 93
Joined: Mar 2011

I do have a higher than normal heart rate. I am resting sometimes in the 90s and when I was dehydrated, I would shoot up to 120. The doctor seems to think it is a combo of anxiety and dehydration.

Did you call your Oncologist, yet. It is uncomfortable. I hope you get some relief.

Lynn Smith
Posts: 1265
Joined: Mar 2011

But I know that chemo can cause a racing heart because my friend had that problem.She was so bent out of shape and does have heart problems so they sedated her during her treaement.About the only thing they could do for her so she could to take it

She and I for years have taken meds for our racing hearts.My condition is called tachycardia.My heart beat at one time was 160.I thought I was dying.Then when I went off caffeine pop without weaning myself things got worse again.My medicine I was taking didn't
work on this withdrawal.I didnt know what was making my heart out of whack till months later and figured it out on my own.

Some people have fast heart rates but if this just started since your chemo and been 8 days call your doctor.I remember my doctor for almost a year told me to blow in a paper bag.As if I had anxiety.I couldn't even get up to turn the TV on without my heart racing.After almost a year he decided to do a heart halter.It came back I had more attacks(heart racing) than the doctor had ever seen.

Could be the chemo threw your heart out of whack but this needs attention before your next treatment.Now that the treament is over the heart rate should be better. Maybe next treatment they have something you can take. You didn't mention this was going on during the treatment but now the problem is happening. I understand you not having any energy.I went through this for months.Just to put dishes in the dishwasher etc was a chore. My doctor acted as if I was crazy(anxiety) but who wouldn't be with a heart you have no control over and beats so fast you almost pass out.That is a worry that can happen with fast heart rate.Passing out!!!!

Lynn Smith

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

I didn't have the problem...but definitely call your onc. One, he/she should know about any and all side effects. Two, you need the peace of mind.

Let us know what happens.

Hugs,

Linda

cavediver's picture
cavediver
Posts: 607
Joined: Apr 2010

I had the elevated heart rate toward the end of my chemo trail. I was pretty concerned...but onc said not to worry, but if it stayed above 120 constantly he would give me yet another pill!!!! It seemed to bounce from 90 and upwards...so I never did take more pills for that...and it has returned to normal since I finished chemo. Just another little se that some of us had. But, mention all se's to your onc to be safe....we are all different as they say! Hugs

carkris's picture
carkris
Posts: 4529
Joined: Aug 2009

My HR was in the 130's at rest, then 100-115. the gradually back to normal. My blood pressure was low too. I think it was chronic dehadration as I was very dizzy too.

PinkPearl's picture
PinkPearl
Posts: 280
Joined: Oct 2010

I did talk to my oncologist's nurse who also talked to her and they said that rate wasn't too bad during chemo. It worried me at first when I realized it was way above my normal pulse rate pre-chemo, breast cancer etc. But you and they reassured me. She said the steroids can raise your pulse rate as well. Doctor said as long as I was not out of breath at rest, or feeling heart palpations, I was okay, but if I did feel those things to go to the ER, which I guess I would have figured out anyway :) Duh!

Thanks for letting me know this happens-I just never knew it was one of those surprises you get!!

Double Whammy's picture
Double Whammy
Posts: 2340
Joined: Jun 2010

After my last chemo, I was tachycardic, had low blood pressure, was short of breath just going upstairs, and was weak. I also had a "mystery infection" (source never found but had elevated white blood cells with a left shift), low grade fever, and was anemic. I saw my primary care physician because of the fever(didn't know about the tachycardia and low blood pressure until they took my pulse and bp). I was instructed to monitor and adjust my blood pressure meds on a daily basis, monitor my heart rate,was started on antibiotics for the infection, and had blood and urine tests and cultures. She was concerned, but definitely not in panic mode. I, too, was instructed about when to get myself to the ER, but never had to. Things resolved, but it took a couple of weeks. When I saw my oncologist, she said "wow, you were really sick" and wondered if I should have been hospitalized.

You know, it really doesn't matter what causes these things, whether it be "just something that happens" with chemo or something else, they are nonetheless abnormal and can be life threatening. There's a reason they call these numbers our "vitals".

So keep an eye on yourself because you are your best judge of whether something is not right. It was a surprise to me, too, and one that doesn't happen to everyone. It only happened to me after my last infusion. Sure glad I didn't have to have any more.

Suzanne

Suzanne

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

just the opposite. Both my bp and heart rate were perfect all through chemo. However,. through chemo treatments I gradually had more labored breathing and had to stop often and sit down. It stopped after a month or so after finishing chemo. Like you no pain, just out of breath. You will eventually feel better.
{{hugs}} Char

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

just the opposite. Both my bp and heart rate were perfect all through chemo. However, through chemo treatments I gradually had more labored breathing and had to stop often and sit down. It stopped after a month or so after finishing chemo. Like you no pain, just out of breath. You will eventually feel better.
{{hugs}} Char

jo jo's picture
jo jo
Posts: 1175
Joined: Jun 2010

Everytime i had a chemo treatment my heart would race and pound for the first couple of days then it went back to normal but my onc always told me this was kind of normal. But that was in my case. But you really should let your onc know whats going on with you just incase it is an issue.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network